Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 285, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 27, 2007, 3:37 PM EDT for Dauphin County, York County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2007, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 27, 2007, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Dauphin County, PA, York County, PA
The radar
The State College radar (KCCX), 128 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 271937
SVRCTP
PAC043-133-272030-
/O.NEW.KCTP.SV.W.0285.070927T1937Z-070927T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT THU SEP 27 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SIDDONSBURG...OR 7 MILES SOUTH OF LOWER ALLEN...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VALLEY GREEN AND WORMLEYSBURG AROUND 350 PM EDT...
HIGHSPIRE AND STEELTON AROUND 355 PM EDT...
MIDDLETOWN AND PROGRESS AROUND 400 PM EDT...
CLIFTON AND RUTHERFORD HEIGHTS AROUND 405 PM EDT...
HUMMELSTOWN AND LINGLESTOWN AROUND 410 PM EDT...
HERSHEY AND SKYLINE VIEW AROUND 420 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 258...I-81 BETWEEN
MILE MARKERS 67 AND 81...I-83 BETWEEN MILE MARKERS 29 AND 50...ALL OF
I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283 FROM I-283 TO EAST OF
MIDDLETOWN...ROUTE 22 FROM HARRISBURG TO EAST OF SKYLINE VIEW...ROUTE
322 FROM HARRISBURG TO EAST OF HERSHEY...ROUTE 422 FROM HERSHEY TO
PALMDALE.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4015 7673 4011 7672 4002 7691 4013 7704
4016 7701 4017 7692 4020 7691 4022 7686
4027 7691 4051 7669 4020 7658
TIME...MOT...LOC 1937Z 227DEG 19KT 4014 7688
$$
FORECASTER: DANGELO1 follow-up statement
000
WWUS51 KCTP 271957
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT THU SEP 27 2007
PAC043-133-272030-
/O.CON.KCTP.SV.W.0285.000000T0000Z-070927T2030Z/
YORK PA-DAUPHIN PA-
357 PM EDT THU SEP 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN DAUPHIN AND NORTHWESTERN YORK COUNTIES...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MIDDLETOWN...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUMMELSTOWN AND LINGLESTOWN AROUND 405 PM EDT...
SKYLINE VIEW AROUND 410 PM EDT...
HERSHEY AROUND 415 PM EDT...
PENN NATIONAL RACEWAY AROUND 425 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 241 AND 258...I-81 BETWEEN
MILE MARKERS 67 AND 81...I-83 BETWEEN MILE MARKERS 30 AND 50...ALL OF
I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283 FROM I-283 TO EAST OF
MIDDLETOWN...ROUTE 22 FROM HARRISBURG TO EAST OF SKYLINE VIEW...ROUTE
322 FROM HARRISBURG TO EAST OF HERSHEY...ROUTE 422 FROM HERSHEY TO
PALMDALE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4015 7673 4011 7672 4002 7691 4013 7704
4016 7701 4017 7692 4020 7691 4022 7686
4027 7691 4051 7669 4020 7658
TIME...MOT...LOC 1957Z 227DEG 19KT 4021 7672
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:49 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 27, 2:49 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT THU SEP 27 2007 .SYNOPSIS... A COLD FRONT FROM KSYR-KERI-KMFD EARLY THIS AFTN IS PRESSING SLOWLY SOUTHEAST AND WILL CONTINUE TO MOVE EAST TONIGHT AND FRIDAY MORNING...AND WILL BE OFF THE EAST COAST BY FRIDAY AFTERNOON. A LARGE HIGH PRESSURE SYSTEM WILL BUILD INTO PENNSYLVANIA THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO WRN PA IS BEING DRIVEN BY A POTENT SHORTWAVE MOVING EAST FROM THE OHIO VALLEY. THE MID LEVEL COOLING WITH THIS FEATURE WILL OVERRIDE SOME ABNORMALLY WARM AND MOIST AIR OVER CENTRAL PA LATE THIS AFTN AND EVENING. ALMOST FULL SUNSHINE IN THE SE HALF OF THE AREA HAS ALREADY ALLOWED SOME VERY TALL CU AND A STRAY SHOWER OVER THE POCONOS AND MID SUSQ VALLEY. EXPECT SHOWERS AND STORMS TO INCREASE IN COVERAGE FROM W TO SE BEFORE TOO LONG. SEVERE THUNDERSTORM WATCH 691 IS IN EFFECT UNTIL 10 PM LOCAL TIME. MAIN THREAT WILL BE WIND WITH MUCH MORE MINOR RISKS FOR HAIL AND TORS. ANY LINGERING SMALL-SCALE BOUNDARIES FROM OVERNIGHT CONVECTION COULD ALLOW LLVL HELICITIES TO BE HIGHER IN SPOTS. ONLY POTENTIALLY SUPPRESSIVE FEATURE IS THE SUBSIDENCE ON THE WRN PERIPHERY OF THE BAROCLINIC LEAF VISIBLE OFF THE EAST COAST ATTM. DYNAMICS SHOULD START TO OVERCOME ANY INHIBITION SOON...THOUGH. WILL RUN WITH HIGH POPS ALL EVENING AND MENTION GUSTY WINDS IN THUNDERSTORMS FOR MOST OF THE AREA. SOME STORMS COULD BE HEAVY RAINERS WITH PWATS TOPPING 1.5 INCHES. LARGE AREA OF MODERATE RAIN WILL MOVE NORTHEAST FROM OHIO INTO OUR NORTHWEST COUNTIES. WILL MONITOR THIS FOR ANY SMALL STREAM PROBLEMS. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... AREA RAINFALL AVERAGES COULD BE ON THE ORDER OF ONE INCH. WE CAN EASILY HANDLE THAT...BUT IF IT ALL FALLS IN 20 MINUTES...IT COULD CREATE LOCAL DRAINAGE PROBLEMS. WILL JUST MENTION HEAVY RAIN POSSIBLE IN STORMS TONIGHT - MAINLY IN THE SOUTH. AS THE MAIN SHORTWAVE ROLLS EAST AND HEATING DECREASES...WE SHOULD SEE A DECREASE IN STORMS LATER TONIGHT. FOG MAY AGAIN BECOME LOCALLY DENSE WITH RAIN AND HIGH MOISTURE. ANY REMAINING SHWRS SHOULD END OVR EASTERN PA EARLY FRIDAY...AS THE FRONT SWEEPS EAST OF THE REGION. HOWEVER...DIURNAL HEATING ON FRIDAY COMBINED WITH COOL POOL MOVING IN ALOFT WILL LIKELY YIELD SCT AFTN SHWRS...AND PERHAPS THUNDER...MAINLY OVER THE MTNS/UP NORTH. WILL KEEP CLOSE OR JUST A LITTLE HIGHER THAN ENS MOS GUID ON TEMPS FOR TONIGHT AND FRI - WITH CLOUDS AND MOISTURE TONIGHT...AND 8H TEMPS THAT DON/T FALL TOO RAPIDLY UNTIL LATER ON FRI - WITH 8H TEMPS NEAR +10C OVER KMDT AT 18Z. DOWNSLOPE AND DRYING WINDS MAY ALSO HELP SE STAY UP A DEG OR TWO FROM GUID. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL SETTLE OVER THE AREA IN THE WAKE OF THE CURRENT FRONT. EXCELLENT RADIATIONAL COOLING ASSISTED BY DEWPOINTS IN THE 30S ON SATURDAY NIGHT WILL ALLOW FOR LOW TEMPERATURES ABOUT 5-10 DEGREES BELOW NORMAL FOR SUNDAY MORNING. TEMPERATURES WILL REBOUND INTO EARLY NEXT WEEK AS THE AIRMASS IS MODIFIED UNDER CLEAR SKIES. PATCHY MORNING FOG WILL RETURN AS NIGHTS ARE NOW LONGER THAN DAYS. A DRY SURFACE TROUGH WILL CROSS THE AREA LATE MONDAY OR TUESDAY ALLOWING FOR A SLIGHT TEMPERING OF HIGHS FOR THE FIRST HALF OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR AT MOST SITES...EXCEPT KMDT WITH MVFR HAZE AND KBFD WITH LOW CLOUDS AND SOME LIGHT FOG. THE STRONG SS SHOULD DESTABILIZE THE REGION VERY QUICKLY. HAVE STARTED TO THROW IN TEMPOS FOR -TSRA...AS BIG SHORTWAVE AND UPPER LEVEL FORCING/COOLING MOVE IN FROM THE WEST. WINDS COULD GUST TO SVR LEVELS IN THE THUNDERSTORMS THAT FORM. THE SHRA/TSRA WILL LAST THROUGH MUCH OF THE EVENING AS A COLD FRONT PRESSES SLOWLY IN FROM THE N/W. MVFR CONDITIONS ARE EXPECTED FOR MUCH OF THE PERIOD FROM TONIGHT INTO FRIDAY MORNING...WITH AREAS OF IFR CONDITIONS IN THE HEAVIER SHOWERS AND ISOLATED TSRA. THE COLD FRONT WILL MOVE TO OUR EAST...BUT SCT SHRA AND PERHAPS A TSRA WILL BE POSSIBLE IN THE NW MTS /KBFD-KFIG/ FRI AFTERNOON AS THE COLDEST AIR ALOFT MOVES OVER THE REGION DURING PEAK HEATING. VFR CONDITIONS RETURN TO THE REGION LATER ON FRIDAY THROUGH THE ENTIRE UPCOMING WEEKEND AS A LARGE AREA OF HIGH PRESSURE MOVES EAST FROM THE CENTRAL U.S...AND THE NW FLOW PRECEDING IT TRANSPORTS LOW DEWPOINTS IN THE 30S/40S INTO PENN FROM SOUTHERN CANADA. AREAS OF VALLEY FOG IN THE MORNING MAY BE THE ONLY LIMITING MVFR/IFR CONDITIONS FOR A FEW HOURS EACH MORNING FRIDAY THROUGH TUESDAY BETWEEN 09Z-13Z. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO/TYBURSKI SHORT TERM...DANGELO LONG TERM...FITZGERALD/TYBURSKI AVIATION...DANGELO/STEINBUGL
Hazardous weather outlook, Sep 27, 2:14 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 PM EDT THU SEP 27 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-281815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 214 PM EDT THU SEP 27 2007 ...SEVERE THUNDERSTORM WATCH 691 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. DANGELO
In the hours before
Special weather statement, Sep 27, 3:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 PM EDT THU SEP 27 2007 PAZ057-065-272015- DAUPHIN-YORK- 324 PM EDT THU SEP 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YORK AND SOUTHEASTERN DAUPHIN COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF WEIGELSTOWN...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LEWISBERRY AROUND 330 PM...VALLEY GREEN... MIDDLETOWN AROUND 345 PM...CLIFTON...HUMMELSTOWN AROUND 400 PM... HERSHEY AND PENN NATIONAL RACEWAY AROUND 415 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 258...I-81 BETWEEN MILE MARKERS 70 AND 81...I-83 BETWEEN MILE MARKERS 27 AND 50...ALL OF I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 322...ROUTE 422. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 56 min |
| Sep 27, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.